MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE POST OP 6.5X5CM CTN 100; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE POST OP 6.5X5CM CTN 100; TAPE AND BANDAGE, ADHESIVE
Catalog Number 66000708
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during set up for wound treatment, it was confirmed there was a foreign substance on the wound-contact side of three dressings of a opsite post op 6.5x5cm ctn 100.As this was noticed before treatment, there was not any patient involved.
 
Additional Manufacturer Narrative
The device was not used in treatment, has been returned and evaluated, establishing a relationship between the device and the reported event.The assessment confirmed there was a foreign substance embedded in the wound-contact layer of the pad.A manufacturing process review was carried out.The pad supplied by a third party with film and handle laminated into a dressing, and this light-colored contamination cannot be detected by detection equipment during the production process.The root cause was identified as a raw material defect.The batch record was reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.The complaint history review confirms previous complaints of this nature with no manufacturing problems observed.The risk files mitigate the reported issue with no updates required.A review of prior escalation actions found no actions applicable to the scope of this case.We have communicated with the pad supplier that this investigation is now complete and no further action is necessary.Smith and nephew will continue to monitor any adverse trends associated with this product line.

Brand Name
OPSITE POST OP 6.5X5CM CTN 100
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13945792
Report Number8043484-2022-00116
Device Sequence Number20459524
Product Code KGX
UDI-Device Identifier05000223441227
UDI-Public5000223441227
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number66000708
Device Lot Number202127
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer07/15/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown